((((((HUGS TO ALL))))))
After 6 days of Jon running a low grade fever of 99.1, with fluctuations down to 98.7 and up to 100.3 a few times, we have decided to stop Synthroid for Jonathan.
Last week, Jon battled insomnia for 3 days, requiring Ativan on 2 of those days. He didn't sleep more than he should, but he was generally groggy, wanting to go back to sleep, just unable to do so.
His heart rate has been elevated in the 80's and 90's, where his normal rate is upper 60's to low 70's.
His SATS are excellent.
He doesn't seem to be ill in any identifiable way. He frowned quite a lot, but we were unsure if he had a headache or was experiencing pain in his hips.
We had some warm, humid weather for a couple of days, but our house wasn't overheated, and was cooled with just fans.
But Jon was warm. Too warm. With hypothyroid, he runs a lower normal temp of 97.6 or less. So 99.6 is a fever for him.
We're able to bring his temp down from 100 to 99, washing his body with tepid water, then leaving a thin sheet draped over him.
His doc doesn't think Jon has an infection, and he suspects that Jon is reacting to the hot weather.
Well, our weather has been cooler and quite lovely these past 2 days, but Jon is still in the 99 range.
Today, he slept for 15 hours! I had to open his shutters and make noise to stir him to wake on his own. And that was not Ativan induced.
Jon has been on a very small dose of Synthroid for 3 weeks, when it was started in the hospital. That's just about enough time for some affect to appear, as apparently it takes time for it to do its stuff.
Side effects of Synthroid include: fever, sensitivity to heat, insomnia, muscle and joint aching (which he has had during the past 2 weeks), headaches, and elevated heart rate.
Choose a symptom: Jon has it.
Beyond this, Synthroid affects his Dilantin level, and Dilantin affects his Synthroid level. And our doc doesn't feel that Jon needs a blood draw until next week.
Of course, I still don't have the results of the blood draw on July 5, the one that sent us racing to the ER for a blood transfusion that never occurred.
I called the doc's office this morning and requested a copy of his entire work up sent to me, which I have to do every time his blood is drawn. Tiresome and tedious.
Is Synthroid affecting Jon adversely? What do you think?
My gut says: Yes.
Those tears I shed when he started it in the hospital were partially guilt laden for not trying it sooner, but they were also very fearful tears that he might not tolerate the Synthroid, as I had suspected for the last 7 years.
Those here, who have known me for lo these many years, know that I have two mantras:
1. Trust Your Gut.
2. Look at the Drugs First as the Cause.
Now, Against Medical Advice, the dreaded AMA, we stopped Jon's Synthroid this morning. We will give him a week to note whether his temp and heart rate come down, whether he sleeps better (not that he sleeps well anyway ... insomnia is a side effect of hypothyroid, the drugs that treat it, and Dilantin ... so he's at war with all of that trying to get to sleep), and a reduction in aches/pains/frowning.
If he doesn't improve, then we have to look at other potential causes for his symptoms.
Which devil do I fight? Do I treat the hypothyroidism with Synthroid, which might be making him miserable, or do I leave it untreated, which also makes him miserable? Both have dire outcomes physiologically for Jon.
Right now, I'm trusting my gut, which says stop what is probably making him miserable at this moment and over the past week. Watch for changes. We can always go back on the Synthroid.
Praying that my gut knows what it's talking about!
Love & Light,